Rhode Island, 2018

Strong Wind in Rhode Island, December 18, 2018

December 18, 2018 · NWS BOX · 1 event in 1 county or zone

Departing coastal low pressure brought strong winds and scattered snow showers to Rhode Island.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Departing coastal low pressure brought strong winds and scattered snow showers to Rhode Island.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Dec 18, 6:52 AM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Dec 18, 6:52 AM EST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
652 AM EST Tue Dec 18 2018

.SYNOPSIS...
High pressure approaches from the west bringing drier weather.
Expect windy and much colder conditions tonight and Tuesday with
bitter wind chill values. High pressure will bring dry
conditions at mid week, with a moderating temperature trend for
Thursday. Strong low pressure will pass west of the region
Thursday night into early next weekend, bringing rain that will
fall heavily at times especially during Friday. Colder
temperatures then return early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

645 AM Update...

Upper low pressure south of Nova Scotia. A shortwave in the flow
around the low sweeps across Eastern Mass this morning and then
moves out to sea.

11Z pressure change chart shows the core of pressure rises
directly over Srn New England. Expect this to move offshore
during the morning, at which point pressures rise more slowly
and the pressure gradient relaxes...therefore, less wind.
Observed winds along the coast have been borderline for a wind
advisory, but close enough to keep the advisory in place
through the morning.

Mixing to about 925 mb, with temps at that level around -8C.
That suggests high temps either side of freezing. So the current
forecast looks fine at this time.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
High pressure will be our dominant weather feature tonight into
Wednesday. Winds will continue to diminish through this period,
and be more from the W than NW. Dry weather expected through
this period.

Very cold conditions tonight, with low temperatures in the
single digits above zero and teens common away from the
immediate coast. With some sunshine Wednesday and warm air
advection beginning, high temperatures recover some, but will
remain below normal.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Big Picture...

Thursday shows ridges over the Western Atlantic and the Rockies,
while a deep trough digs over the Mississippi Valley. Closed low in
the base of the deep trough will sweep up the East Coast Friday and
across New England Saturday. The flow over the USA then becomes more
zonal, with an embedded shortwave moving through early in the week.

Mass field show good agreement through Friday and possibly Saturday.
MSLP fields show the surface low taking an inside track through
NY/PA Friday. All show the zonal upper flow Sunday-Monday, but with
different timing for the movement of the shortwave. Thermal fields
are similar through Friday with H850 temperatures in the mid teens
briefly moving up across our area Friday.

Concerns...

Thursday-Friday...

As noted, the Midwest deep trough ejects up the Eastern USA Thursday
night and Friday, crossing New England Saturday. The Atlantic High
should keep enough low level dry air to keep the weather dry during
the day Thursday.

Deep moisture moves in Thursday night with PW values forecast to 1
inch all the way to the White Mtns while values of 1.5 inches reach
the South Coast. As per the SPC Sounding climatology, even the 1
inch values are at the upper end of what is expected in mid
December while 1.5 inches would be at or near record levels.

South to southeast flow builds Thursday night with 65 to 85 knot
winds forecast at 850 mb and winds near 35 knot forecast at 1000 mb.
The former actually suggests surface winds could gust to 45 knots.

Bufkit soundings show abv freezing air to at least 800 mb.  Based on
this and the expected storm track through New York, expect Southern
New England will have rain developing Thursday night, especially
after midnight, and continuing through Friday. Rainfall should total
at least 1-2 inches with potential for some higher amounts.
Potential for winds at advisory levels, especially in
Eastern/Central Mass and RI.

Rest of the period...

Dry. Height contours at 500 mb are forecast above normal Wednesday
night through Saturday, then seasonable or a little below on Sunday
and Monday. This would mean above normal temperatures late this
week, trending to seasonably cold temps early next week.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Wednesday/...High confidence.

Today... VFR. Windy with gusts to 30-35 kt, possibly up to 40 kt
along the east coast of MA.

Tonight... VFR. NW wind gusts 25-30 kt early, diminishing to
less than 20 kt after midnight.

Wednesday...VFR.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF. Moderate risk for a
brief snow squall before 06Z, which may coat the ground in
spots. Runways mainly should be wet.

Outlook /Wednesday Night through Saturday/...

Wednesday Night through Thursday: VFR.

Thursday Night: Mainly MVFR. Breezy. RA.

Friday: Mainly IFR, with areas MVFR possible. Windy with gusts
to 35 kt. RA, patchy BR.

Friday Night: Mainly IFR, with areas MVFR possible. Windy with
local gusts to 30 kt. RA, patchy BR.

Saturday: Mainly MVFR, with local IFR possible. Windy with
local gusts to 30 kt. Chance RA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Wednesday/...High confidence.

Buoy reports and some of the airport observations on the Cape
and Islands all show NW winds gusting to gale or near-gale
levels. This should continue through the morning, then subside
this afternoon. The winds will maintain rough seas, which will
take longer to subside across the eastern and southern outer
coastal waters of MA and RI. Seas continue to subside Wednesday.

Significantly colder air will move across the waters today into
tonight. With the gusty winds and rough seas, areas of light
freezing spray are likely along the nearshore waters of the MA
coast into this evening.

Outlook /Wednesday Night through Saturday/...

Wednesday Night through Thursday: Winds less than 25 kt.

Thursday Night: Low risk for Small Craft Advisory winds with
gusts up to 30 kt. Rain.

Friday: Low risk for gale force winds with gusts up to 35 kt.
Areas of rough seas. Rain.

Friday Night: Moderate risk for Small Craft Advisory winds with
areas of gusts up to 30 kt. Rough seas up to 12 ft. Rain
likely.

Saturday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Rough seas up to 12 ft. Slight chance of
rain.

&&

.TIDES/COASTAL FLOODING...
South to southeast winds Friday will come as astronomical tides
are trending higher. The winds will build seas offshore to 12-14
feet. Forecast guidance also shows a zone of 15-second wave
periods extending from the Gulf of Maine into Massachusetts Bay.
All of this shows a potential for building seas along the South
Coast Friday, where the flow is onshore, and into parts of the
Mass East Coast.

This is still a ways in the future, but it will bear watching
for potential coastal splashover or minor flooding Friday.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Wind Advisory until 1 PM EST this afternoon for MAZ007-015-016-
     019-022>024.
RI...None.
MARINE...Gale Warning until 10 PM EST this evening for ANZ232>235-237-
     255-256.
     Gale Warning until 9 PM EST this evening for ANZ230.
     Gale Warning until 11 PM EST this evening for ANZ231.
     Gale Warning until 1 PM EST this afternoon for ANZ236.
     Gale Warning until midnight EST tonight for ANZ250-251-254.

&&

SYNOPSIS...WTB/Belk
NEAR TERM...WTB/Belk
SHORT TERM...Belk
LONG TERM...WTB
AVIATION...WTB/Belk
MARINE...WTB/Belk
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Dec 18, 4:09 AM EST, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
409 AM EST Tue Dec 18 2018

CTZ002>004-MAZ002>004-008>011-026-190915-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Northern Middlesex MA-
409 AM EST Tue Dec 18 2018

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts and western Massachusetts.

.DAY ONE...Today and tonight.

Temperatures below freezing this morning will cause slippery spots on
areas roads. Gusty northwest winds to 40 mph will diminish by
afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thursday Night into Friday...

Areas of heavy rain may bring the potential for localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ005-006-012>014-017-018-020-021-RIZ001>008-190915-
Central Middlesex MA-Western Essex MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Northern Bristol MA-
Western Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
409 AM EST Tue Dec 18 2018

This Hazardous Weather Outlook is for central Massachusetts,
eastern Massachusetts, northeastern Massachusetts, southeastern
Massachusetts, and Rhode Island.

.DAY ONE...Today and tonight.

Temperatures below freezing this morning will cause slippery spots on
areas roads. Gusty northwest winds to 45 mph will diminish by
afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thursday Night into Friday...

Areas of heavy rain may bring the potential for localized flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MAZ007-015-016-019-022>024-190915-
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA-
Barnstable MA-Dukes MA-Nantucket MA-
409 AM EST Tue Dec 18 2018

...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts and southeastern Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thursday Night into Friday...

Areas of heavy rain may bring the potential for localized flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ236-190915-
Narragansett Bay-
409 AM EST Tue Dec 18 2018

...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

This Hazardous Weather Outlook is for Rhode Island coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ232>235-237-255-256-190915-
Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound-
Block Island Sound-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
409 AM EST Tue Dec 18 2018

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ250-251-254-190915-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
409 AM EST Tue Dec 18 2018

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231-190915-
Cape Cod Bay-
409 AM EST Tue Dec 18 2018

...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-190915-
Boston Harbor-
409 AM EST Tue Dec 18 2018

...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Dec 18, 7:21 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
721 AM EST TUE DEC 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     NON-TSTM WND DMG HAVERHILL               42.78N  71.09W
12/18/2018                   ESSEX              MA   AMATEUR RADIO

            POWER LINES DOWN ON MAIN STREET

0245 AM     NON-TSTM WND DMG ACTON                   42.48N  71.47W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON HOUSE ON HOSMER STREET

0248 AM     NON-TSTM WND DMG BARRE                   42.42N  72.11W
12/18/2018                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON NORTH LANE

0313 AM     NON-TSTM WND DMG LITTLETON               42.54N  71.47W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            LARGE BRANCH DOWN BLOCKING FOSTER STREET

0323 AM     NON-TSTM WND DMG BURLINGTON              42.50N  71.20W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON SOUTH BEDFORD STREET

0346 AM     NON-TSTM WND DMG WESTON                  42.37N  71.27W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON WIUNTER STREET AT RADCLIFFE ROAD

0352 AM     NON-TSTM WND DMG SUDBURY                 42.37N  71.40W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON HAYNES ROAD

0400 AM     NON-TSTM WND DMG MIDDLETON               42.60N  71.02W
12/18/2018                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON ROUTE 62

0418 AM     NON-TSTM WND DMG TAUNTON                 41.90N  71.09W
12/18/2018                   BRISTOL            MA   AMATEUR RADIO

            TREE DOWN ON CENTER STREET

0422 AM     NON-TSTM WND DMG SHARON                  42.12N  71.18W
12/18/2018                   NORFOLK            MA   AMATEUR RADIO

            TREE DOWN ON HOUSE ON MANSFIELD STREET

0427 AM     NON-TSTM WND DMG LAKEVILLE               41.85N  70.95W
12/18/2018                   PLYMOUTH           MA   AMATEUR RADIO

            TREE DOWN ON BEDFORD STREET

0433 AM     NON-TSTM WND DMG WESTON                  42.37N  71.27W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            LARGE TREE DOWN ON HIGHLAND STREET

0454 AM     NON-TSTM WND DMG HOLLISTON               42.20N  71.43W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            TREE AND POWER LINES DOWN ON WOODLAND STREET

0504 AM     NON-TSTM WND DMG SHERBORN                42.23N  71.37W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON FARM ROAD

0506 AM     NON-TSTM WND DMG HOPKINTON               42.22N  71.52W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            2 TREES DOWN ON ASH STREET WITHY ONE TREE ON A HOUSE

0527 AM     NON-TSTM WND DMG BOXFORD                 42.67N  70.99W
12/18/2018                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON MAIN STREET

0540 AM     NON-TSTM WND DMG MANSFIELD               42.02N  71.22W
12/18/2018                   BRISTOL            MA   AMATEUR RADIO

            LARGE TREE DOWN ON SPRING STREET

0548 AM     NON-TSTM WND DMG FALMOUTH                41.55N  70.61W
12/18/2018                   BARNSTABLE         MA   AMATEUR RADIO

            TREE DOWN ON SANDWICH ROAD

&&

EVENT NUMBER BOX1805661 BOX1805663 BOX1805662 BOX1805664 BOX1805665
BOX1805666 BOX1805667 BOX1805668 BOX1805669 BOX1805670 BOX1805671
BOX1805672 BOX1805673 BOX1805674 BOX1805675 BOX1805676 BOX1805677
BOX1805678

AED
Local storm report, Dec 18, 7:55 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
755 AM EST TUE DEC 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     NON-TSTM WND DMG HAVERHILL               42.78N  71.09W
12/18/2018                   ESSEX              MA   AMATEUR RADIO

            POWER LINES DOWN ON MAIN STREET

0245 AM     NON-TSTM WND DMG ACTON                   42.48N  71.47W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON HOUSE ON HOSMER STREET

0248 AM     NON-TSTM WND DMG BARRE                   42.42N  72.11W
12/18/2018                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN ON NORTH LANE

0313 AM     NON-TSTM WND DMG LITTLETON               42.54N  71.47W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            LARGE BRANCH DOWN BLOCKING FOSTER STREET

0323 AM     NON-TSTM WND DMG BURLINGTON              42.50N  71.20W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON SOUTH BEDFORD STREET

0346 AM     NON-TSTM WND DMG WESTON                  42.37N  71.27W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON WIUNTER STREET AT RADCLIFFE ROAD

0352 AM     NON-TSTM WND DMG SUDBURY                 42.37N  71.40W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON HAYNES ROAD

0400 AM     NON-TSTM WND DMG MIDDLETON               42.60N  71.02W
12/18/2018                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON ROUTE 62

0418 AM     NON-TSTM WND DMG TAUNTON                 41.90N  71.09W
12/18/2018                   BRISTOL            MA   AMATEUR RADIO

            TREE DOWN ON CENTER STREET

0422 AM     NON-TSTM WND DMG SHARON                  42.12N  71.18W
12/18/2018                   NORFOLK            MA   AMATEUR RADIO

            TREE DOWN ON HOUSE ON MANSFIELD STREET

0427 AM     NON-TSTM WND DMG LAKEVILLE               41.85N  70.95W
12/18/2018                   PLYMOUTH           MA   AMATEUR RADIO

            TREE DOWN ON BEDFORD STREET

0433 AM     NON-TSTM WND DMG WESTON                  42.37N  71.27W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            LARGE TREE DOWN ON HIGHLAND STREET

0454 AM     NON-TSTM WND DMG HOLLISTON               42.20N  71.43W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            TREE AND POWER LINES DOWN ON WOODLAND STREET

0504 AM     NON-TSTM WND DMG SHERBORN                42.23N  71.37W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON FARM ROAD

0506 AM     NON-TSTM WND DMG HOPKINTON               42.22N  71.52W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            2 TREES DOWN ON ASH STREET WITHY ONE TREE ON A HOUSE

0527 AM     NON-TSTM WND DMG BOXFORD                 42.67N  70.99W
12/18/2018                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON MAIN STREET

0540 AM     NON-TSTM WND DMG MANSFIELD               42.02N  71.22W
12/18/2018                   BRISTOL            MA   AMATEUR RADIO

            LARGE TREE DOWN ON SPRING STREET

0548 AM     NON-TSTM WND DMG FALMOUTH                41.55N  70.61W
12/18/2018                   BARNSTABLE         MA   AMATEUR RADIO

            TREE DOWN ON SANDWICH ROAD

0553 AM     NON-TSTM WND DMG ACUSHNET                41.69N  70.91W
12/18/2018                   BRISTOL            MA   AMATEUR RADIO

            LARGE TREE DOWN ON PERRY HILL ROAD

0553 AM     NON-TSTM WND DMG STOUGHTON               42.12N  71.10W
12/18/2018                   NORFOLK            MA   AMATEUR RADIO

            MULTIPLE POLES AND WIRES DOWN ON ACCESS ROAD BETWEEN
            THE HIGH SCHOOL AND THE MIDDLE SCHOOL

0620 AM     NON-TSTM WND DMG CAMBRIDGE               42.38N  71.12W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            LARGE BRANCH ON CAR ON CONCORD AVENUE

0621 AM     NON-TSTM WND DMG FRAMINGHAM              42.31N  71.44W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON BADGER ROAD

0648 AM     NON-TSTM WND DMG NATICK                  42.28N  71.35W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON SOUTH STREET

0713 AM     NON-TSTM WND DMG SHERBORN                42.23N  71.37W
12/18/2018                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON NASON HILL ROAD

&&

EVENT NUMBER BOX1805661 BOX1805663 BOX1805662 BOX1805664 BOX1805665
BOX1805666 BOX1805667 BOX1805668 BOX1805669 BOX1805670 BOX1805671
BOX1805672 BOX1805673 BOX1805674 BOX1805675 BOX1805676 BOX1805677
BOX1805678 BOX1805679 BOX1805680 BOX1805681 BOX1805682 BOX1805683
BOX1805684

AED

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Southeast Providence

When
December 18, 8:02 AM EST
Where
Southeast Providence forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
41.871, -71.579 (the zone’s center; the record gives no point)

At 8:02 AM EST a large tree was reported down on Wood Street in Providence.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Rhode Island in 2018Every state in 2018This day in weather historyWarnings in Rhode Island, December 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 794984.